Invest in ME Conference 12: First Class in Every Way
OverTheHills wraps up our series of articles on this year's 12th Invest in ME International Conference (IIMEC12) in London with some reflections on her experience as a patient attending the conference for the first time.
Discuss the article on the Forums.

Mirtzapine - can I cut the tablet in half?

Discussion in 'Sleep' started by Lucy1996, Jun 22, 2017.

  1. Lucy1996

    Lucy1996

    Messages:
    51
    Likes:
    39
    Hi guys

    Been taking mirtazapine for a month on 15mg for sleep although I do have slight anxiety/stress problem from being ill.


    I find it works amazingly but I feel really drowsy in the mornings. Would cutting my dose down be better ? Ifso, can I cut the tablet in half? Is it safe to do so? There is a line in the middle of the tablet.

    Alternatively, is there's something else I can try for sleep and slight anxiety/stress related condition? That's non addictive.

    Thanks
     
    MEMum and Mrs Sowester like this.
  2. bombsh3ll

    bombsh3ll Senior Member

    Messages:
    100
    Likes:
    464
    yes it is fine to cut or beak them in half. I do, they snap in the middle quite easily x
     
    MEMum, Lucy1996 and Mrs Sowester like this.
  3. Mrs Sowester

    Mrs Sowester Senior Member

    Messages:
    1,032
    Likes:
    7,278
    Its fine to cut them in half.
    I started with quarters and built up to a whole tablet over about 3 months. If I want to come off them I'd do the same, but in reverse.
     
    MEMum and Lucy1996 like this.
  4. Lucy1996

    Lucy1996

    Messages:
    51
    Likes:
    39
    Thanks so much.

    One more question, I've read some anecdotal things online that taking a smaller dose makes you more drowsy, is that true ? Surely I would think the opposite applies? X

    So tonight I'll be taking 7.5mg instead of 15mg.
     
  5. adreno

    adreno PR activist

    Messages:
    4,843
    Likes:
    11,020
    Well the higher doses activate norepinephrine more, which may feel more activating. The antihistamine action (which makes you drowsy) is pretty much saturated even at lower doses. But this is mostly theory. I would just try it and see how you feel in practice.
     
    *GG* likes this.
  6. Mrs Sowester

    Mrs Sowester Senior Member

    Messages:
    1,032
    Likes:
    7,278
    I didn't find that to be the case @Lucy1996 .
     
    MEMum and Lucy1996 like this.
  7. Lucy1996

    Lucy1996

    Messages:
    51
    Likes:
    39
    That's great to hear :) x
     
    MEMum and Mrs Sowester like this.
  8. bombsh3ll

    bombsh3ll Senior Member

    Messages:
    100
    Likes:
    464
    It is true that noradrenergic activity tends to increase with mirtazapine dose but low doses have more of an antihistaminic effect, due to differences in how strongly the drug binds different receptors. I personally got no additional benefit from 30mg and had problems with shaking and myoclonic jerks. Either 15mg or 7.5mg works ok for me. I take it for nausea and sleep. (It is a potent anti-sickness medicine in veterinary care just not licenced as such in humans).

    I have tried to come off several times as it has made my cholesterol go up to 6.8 which is a known side effect, but I have no appetite and lose weight rapidly without it so am back on for now.

    I hope you find a comfortable dose for you. If you need to cut smaller than halves, you can buy good pill cutters very cheaply on ebay.
     
    MEMum likes this.
  9. Alvin2

    Alvin2 If humans were rational...

    Messages:
    1,296
    Likes:
    3,624
    Its likely to be addictive but most of the sleep medications are, but they work differently.
    To be honest i would rather go with Zolpidem or Zopiclone or another of the Z drugs because they are less likely to cause cognitive symptoms/blunting/problems
     
    MEMum likes this.
  10. 62milestogojoe

    62milestogojoe What's a forum then?

    Messages:
    184
    Likes:
    378
    UK
    Strong stuff. Good policy!
     
    MEMum and Mrs Sowester like this.
  11. sb4

    sb4 Senior Member

    Messages:
    420
    Likes:
    469
    United Kingdom
    I also half the tablet. Any more than 7.5mg and I'm up all night with racing heart and feel awful. Any less and my POTS is worse.
     
    MEMum likes this.
  12. 62milestogojoe

    62milestogojoe What's a forum then?

    Messages:
    184
    Likes:
    378
    UK
    Have you tried using 5-HTP or L-theanine with a 500mg magnesium tablet 1 hour before going to bed? It usually works for me.
     
    sb4 likes this.
  13. sb4

    sb4 Senior Member

    Messages:
    420
    Likes:
    469
    United Kingdom
    I have not. I like the idea however I'm trying a bunch of things at once atm so trying to keep as many variables the same as possible. Hopefully I will remember this later should I need it.
     
  14. 62milestogojoe

    62milestogojoe What's a forum then?

    Messages:
    184
    Likes:
    378
    UK
    I understand. It gets confusing to keep track of what is helpful and what isn't when you start trying different stuff at the same time.
     
  15. Lucy1996

    Lucy1996

    Messages:
    51
    Likes:
    39
    Does anyone know if I can 15mg mirtzapine with flucloxacillin and fluconazole? (I'm thinking I can't but just seeing if anyone knows for sure..)

    Just for the odd night here and there until the course of antibiotics is finished
     
    Last edited: Aug 19, 2017

See more popular forum discussions.

Share This Page